Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 60, NWS Newport/Morehead City, NC

October 22, 2005Pamlico County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Oct 22, 2005, 4:26 AM EDT for Pamlico County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2005, 4:26 AM EDT (08:26 UTC)
Expired
Oct 22, 2005, 5:15 AM EDT
In force
49 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

County Pamlico County, NC

The radar

The Morehead City radar (KMHX), 46 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2005-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2005-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 8:50 PM EDT, 7 hours 36 minutes earlier.

Area forecast discussion, Oct 21, 8:50 PM EDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
850 PM EDT FRI OCT 21 2005

.SHORT TERM (REST OF TONIGHT)...NO UPDATE PLANNED. RADAR/STLT AND
MODEL DATA ALL SUPPORT INCREASING CHANCES OF SCT SHOWER/TSTMS
OVERNIGHT. BEST COVERAGE NEXT FEW HOURS WILL CONTINUE TO BE OVER
CENTRAL NC WITH CONVERGENCE ALONG BOUNDARY...BUT LIFT WILL INCREASE
OVER ERN NC LATER AS SHRT WV MOVES ACROSS. TEMPS OK.

&&

.AVIATION...FEW AREAS CONTG MVFR/IFR CONDS IN HZ/BR/LO CLDS.
CLIMATOLOGICALLY THIS IS NOT A FAVORED TIME FOR THESE CONDS UNDR
THIS TYPE OF REGIME. HWVR ITS HAPPENING SO HV CONTD TREND THRU TNGT.
BNDRY RUNNG NE-SW THRU CWA. SUM SHWRS W OF AREA. MDLS ARE OVRDOING
PCPN COMPARED TO WHAT IS HAPPENING NOW...SO WL PUT A CPL HRS VCSH IN
ISO TAF ONLY.

&&

.MARINE...FCST GENERALLY ON TRACK BUT WILL SPLIT SOUNDS AND WATERS N
OF OREGON INLET TO DIFFERENTIATE VRBL WINDS N OF FRONTAL BOUNDARY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.
&&

JBM/CGG

In the hours before

Special weather statement, Oct 21, 11:17 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 PM EDT FRI OCT 21 2005

NCZ044-079-220415-
GREENE-PITT-
1117 PM EDT FRI OCT 21 2005

...STRONG THUNDERSTORMS WILL AFFECT PITT AND GREENE COUNTIES UNTIL
1215 AM EDT...

AT 1115 PM EDT...THERE WERE STRONG THUNDERSTORMS 12 MILES WEST OF
SNOW HILL...OR ABOUT 6 MILES NORTHEAST OF GOLDSBORO...MOVING
NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SNOW HILL
AT 1130 PM EDT...LIZZIE...AND...MAURY AT 1140 PM EDT...FARMVILLE AT
1145 PM EDT...RENSTON AT 1155 PM EDT. OTHER LOCATIONS TO BE AFFECTED
BY THE STORMS INCLUDE JASON...LINDELL AND ORMONDSVILLE.

WIND GUSTS OF 30 TO 40 MPH AND SMALL PEA SIZED HAIL IS POSSIBLE WITH
SOME OF THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Oct 22, 12:41 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1241 AM EDT SAT OCT 22 2005

NCZ090-091-220530-
DUPLIN-LENOIR-
1241 AM EDT SAT OCT 22 2005

...STRONG THUNDERSTORMS WILL AFFECT LENOIR AND DUPLIN COUNTIES UNTIL
130 AM EDT...

AT 1240 AM EDT...THERE WERE STRONG THUNDERSTORMS ABOUT 6 MILES
NORTHEAST OF WARSAW...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR KORNEGAY AT 1250 AM EDT...ALBERTSON AT
1255 AM EDT...MOSS HILL AT 100 AM EDT...DEEP RUN AT 105 AM
EDT...KINSTON AT 120 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE BEAUTANCUS...JONESTOWN AND PINK HILL.

WIND GUSTS OF 30 TO 40 MPH AND SMALL PEA SIZE HAIL ARE POSSIBLE IN
THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. STAY TUNED TO NOAA
WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON
THE WEATHER SITUATION ACROSS THE AREA.

21
Special weather statement, Oct 22, 1:18 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
118 AM EDT SAT OCT 22 2005

NCZ029-044-079-080-090>093-098-220715-
MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...SNOW HILL...HOOKERTON...WASHINGTON...RIVER ROAD...
WALLACE...WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...
MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE...NEW BERN...
HAVELOCK...JACKSONVILLE
118 AM EDT SAT OCT 22 2005

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE COASTAL PLAINS
THROUGH 300 AM...

A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT 25 MPH
WILL AFFECT AREAS STRETCHING FROM WARSAW...TO
KINSTON...WASHINGTON...AND GREENVILLE. EXPECT FREQUENT
LIGHTNING...WIND GUSTS NEAR 30 TO 40 MPH...HEAVY RAIN...AND PEA
SIZED HAIL WITH THESE THUNDERSTORMS. MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED DEVELOP TOWARDS SATURDAY MORNING. STAY
TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Oct 22, 3:20 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 AM EDT SAT OCT 22 2005

NCZ029-044>046-079>081-090>094-098-220830-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
320 AM EDT SAT OCT 22 2005

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT AREAS
ALONG THE COASTAL PLAINS THROUGH 430 AM...

A CLUSTER OF THUNDERSTORMS MOVING NORTHEAST WILL PRODUCE HEAVY
RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS AROUND 20 TO 30
MPH MAINLY WEST OF HIGHWAY 17. THE COUNTIES OF
GREENE...LENOIR...AND PITT COUNTIES WILL SEE RAINFALL AMOUNTS
AROUND 1 TO 3 INCHES IN LOCALIZED AREAS. THIS HEAVY RAIN COULD
PRODUCE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE IN ROADS
COVERED IN WATER. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL
MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS
THE AREA.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:39 AM EDTSevere Thunderstorm WarningMHXGreene36 min
Oct 22, 2:52 AM EDTTornado WarningMHXGreene, Lenoir23 min
Oct 22, 3:08 AM EDTSevere Thunderstorm WarningMHXPitt52 min
Oct 22, 4:09 AM EDTSevere Thunderstorm WarningMHXDuplin51 min
Oct 22, 4:13 AM EDTSevere Thunderstorm WarningMHXCraven47 min
Oct 22, 4:33 AM EDTSevere Thunderstorm WarningMHXBeaufort27 min
Oct 22, 4:45 AM EDTSpecial Marine WarningMHX60 min
Oct 22, 5:42 AM EDTSevere Thunderstorm WarningMHX33 min
Oct 22, 6:18 AM EDTSpecial Marine WarningMHX42 min
Oct 22, 6:19 AM EDTSpecial Marine WarningMHX41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.